Alert archive / Alabama / Special Weather Statements in 2018
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 29, 2018, 5:21 PM CDT for Coffee County, Alabama. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2018, 5:21 PM CDT (22:21 UTC)
- Expired
- Jul 29, 2018, 6:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
County Coffee County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 5:35 PM CDT | TSTM WND GST 50 | Enterprise Municipal A/, AL | 50 MPH GUST MEASURED AT KEDN AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1555 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
272 WWUS82 KTAE 292221 SPSTAE Special Weather Statement National Weather Service Tallahassee FL 521 PM CDT SUN JUL 29 2018 ALZ065-066-292300- Dale AL-Coffee AL- 521 PM CDT SUN JUL 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DALE AND EASTERN COFFEE COUNTIES UNTIL 600 PM CDT... At 520 PM CDT, Doppler radar was tracking a strong thunderstorm near New Brockton, or near Enterprise, moving north at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Enterprise, Fort Rucker, Level Plains, New Brockton, Ariton, Mixons Crossroads, Lucile, Gerald, Turner Crossroads, Lowry Mill, Central City, Clintonville, Roeton, Camp Alaflo Bsa, Clowers Crossroads, Arcus, Enterprise Municipal A/P, Hwy 231 Pea River Bridge, Woodland Grove Church and Java. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3162 8567 3120 8578 3119 8597 3162 8599 TIME...MOT...LOC 2220Z 183DEG 23KT 3138 8586 $$ 11-NGUYEN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 29, 1:58 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jul 29, 1:58 PM CDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 258 PM EDT Sun Jul 29 2018 .NEAR TERM [Through Tonight]... A shortwave moving into the Southeast today will bring deep layer synoptic forcing as well as reinforce the stationary boundary that has remained over the Tri-State region for the past several days. In addition, the Gulf seabreeze should be active across north Florida today, though have limited inland penetration due to weak northerly steering flow. Dry air will begin moving into the region under the core of the shortwave, and may limit convective coverage and intensity across parts of SE Alabama and extreme western GA. A typical chance for isolated strong to severe storms exists this afternoon, with damaging winds being the primary threat. Highs are forecast to be in the low 90s, with heat indices in the upper 90s. .SHORT TERM [Monday Through Tuesday Night]... The headline for the short term is a change in the synoptic pattern bringing increased southerly flow. This regime will increase moisture levels over our area and thus higher rain chances are expected. With this setup expect higher rain chances for our coastal areas early morning hours and then widespread precipitation over the entire CWA later in the day. For Monday pops are in the 40-60% range while the highest pops will be along the seabreeze. Note, the seabreeze will move quickly north given the synoptic setup. For Tuesday expect a similar progression. However, given the continuous southerly flow and increase in moisture, PoPs are forecasted to be slightly higher (60-75%). The precipitation regime on Tuesday will be less tied to the seabreeze forcing and more widespread. The main concern for the later part of the short term and into the long term period is the potential for localized flooding with the heaviest precip rates. Temperatures will be in the low 90s Monday but expect a cooling trend into Tuesday with max temperatures in the upper 80s. .LONG TERM [Wednesday Through Sunday]... The upper level trough begins to pull into the northeast US by Wednesday, but deep-layer moisture will remain and will contribute to above-normal rain chances and cooler maximum temperatures through the rest of the work week. The strong southerly flow diminishes by the weekend, but the moisture will stick around through the end of the long term period, contributing to additional showers and thunderstorms. && .AVIATION [Through 18Z Monday]... Scattered showers and thunderstorms are expected across the area through the early evening hours. Convection will gradually diminish after sunset. Mainly VFR conditions are expected to prevail away from convection. && .MARINE... Light southerly winds around 5 to 10 knots along with wave heights of 1 to 2 feet is expected through early Monday. By late Monday southerly winds will increase to 10 to 15 knots along with seas rising to 2 or 3 feet through much of next week. Expect widespread showers and thunderstorms through much of the week. && .FIRE WEATHER... Aside from low dispersion indices, hazardous fire weather conditions are not expected over the next several days. && .HYDROLOGY... For this afternoon, slower moving storms (particularly those with elevated rainfall rates) could produce very localized minor flooding in poor drainage locations. For the start of the work week, a wetter pattern is expected. Widespread rainfall in the long term period could bring localized flooding to some areas. For those rivers that have recently been (or still are) in an action stage could see a return of elevated water. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 90 74 87 74 / 30 40 50 60 40 Panama City 75 88 76 87 76 / 30 40 50 60 50 Dothan 74 90 73 88 73 / 20 50 40 70 40 Albany 74 90 74 88 74 / 30 50 40 70 40 Valdosta 72 90 73 88 73 / 40 50 40 60 40 Cross City 74 89 74 88 74 / 30 40 50 60 40 Apalachicola 76 88 77 87 78 / 30 40 50 60 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...DiCatarina LONG TERM...DiCatarina AVIATION...DVD MARINE...DiCatarina FIRE WEATHER...Wool HYDROLOGY...DiCatarina
In the hours before
Special weather statement, Jul 29, 4:03 PM CDT, 1 hour 18 minutes before
Special Weather Statement National Weather Service Tallahassee FL 503 PM EDT SUN JUL 29 2018 FLZ011-GAZ155-292145- Jackson FL-Seminole GA- 503 PM EDT SUN JUL 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON AND SOUTHWESTERN SEMINOLE COUNTIES UNTIL 545 PM EDT/445 PM CDT/... At 503 PM EDT/403 PM CDT/, Doppler radar was tracking a strong thunderstorm 13 miles northeast of Marianna. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Greenwood, Bascom, Haynes, Dellwood, Two Egg, Hornsville, Buena Vista and Lovedale. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3076 8490 3072 8508 3092 8518 3097 8494 TIME...MOT...LOC 2103Z 160DEG 1KT 3086 8503 11-NGUYEN
Special weather statement, Jul 29, 4:08 PM CDT, 1 hour 13 minutes before
Special Weather Statement National Weather Service Tallahassee FL 508 PM EDT SUN JUL 29 2018 FLZ016-017-026-027-292200- Liberty FL-Gadsden FL-Inland Wakulla FL-Leon FL- 508 PM EDT SUN JUL 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAKULLA... SOUTHWESTERN GADSDEN...EAST CENTRAL LIBERTY AND SOUTHWESTERN LEON COUNTIES UNTIL 600 PM EDT... At 507 PM EDT, Doppler radar was tracking a strong thunderstorm 15 miles south of Greensboro, or 17 miles southwest of Quincy. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hosford, Lowry and Telogia. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3029 8460 3025 8478 3040 8486 3046 8466 TIME...MOT...LOC 2107Z 160DEG 1KT 3035 8472 11-NGUYEN
Special weather statement, Jul 29, 4:35 PM CDT, 46 minutes before
Special Weather Statement National Weather Service Tallahassee FL 535 PM EDT SUN JUL 29 2018 ALZ069-FLZ011-GAZ142-155-292215- Houston AL-Jackson FL-Seminole GA-Early GA- 535 PM EDT SUN JUL 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOUSTON... NORTHEASTERN JACKSON...SOUTHWESTERN EARLY AND NORTHWESTERN SEMINOLE COUNTIES UNTIL 615 PM EDT/515 PM CDT/... At 535 PM EDT/435 PM CDT/, Doppler radar was tracking a strong thunderstorm 13 miles northeast of Marianna, moving north at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Cottonwood, Malone, Greenwood, Jakin, Bascom, Steam Mill, Saffold, Crosby, Grangeburg, Blue Spring, Sealy Springs, Lovedale, Haynes, Killarney, Dellwood, Riverturn, Two Egg, Hornsville, Chattahoochee SP and Lucy. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3085 8491 3077 8519 3105 8533 3117 8494 TIME...MOT...LOC 2135Z 165DEG 9KT 3092 8509 11-NGUYEN
Special weather statement, Jul 29, 4:48 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
548 PM EDT SUN JUL 29 2018
GAZ147-148-160-161-292230-
Berrien GA-Lanier GA-Lowndes GA-Cook GA-
548 PM EDT SUN JUL 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COOK...SOUTHEASTERN
BERRIEN...NORTHEASTERN LOWNDES AND LANIER COUNTIES UNTIL 630 PM
EDT...
At 547 PM EDT, Doppler radar was tracking a strong thunderstorm near
Moody Air Force Base, or near Lakeland, moving northwest at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Lakeland, Hahira, Ray City, Moody Air Force Base, Meigs, Cecil,
Naylor, Barretts, New Lois, Hansell, Allenville, Teeterville and
Courthouse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3088 8308 3103 8346 3123 8316 3103 8297
3099 8297
TIME...MOT...LOC 2147Z 127DEG 15KT 3101 8315
11-NGUYENSpecial weather statement, Jul 29, 4:56 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
556 PM EDT SUN JUL 29 2018
FLZ016-GAZ156-292245-
Gadsden FL-Decatur GA-
556 PM EDT SUN JUL 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GADSDEN AND
SOUTHWESTERN DECATUR COUNTIES UNTIL 645 PM EDT...
At 556 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Chattahoochee, or 11 miles northwest of Quincy, moving
south at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Recovery, Mount Pleasant and Faceville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3066 8454 3065 8478 3083 8478 3083 8477
3084 8477 3087 8460
TIME...MOT...LOC 2156Z 355DEG 6KT 3073 8466
11-NGUYENSpecial weather statement, Jul 29, 5:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Tallahassee FL 521 PM CDT SUN JUL 29 2018 ALZ065-066-292300- Dale AL-Coffee AL- 521 PM CDT SUN JUL 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DALE AND EASTERN COFFEE COUNTIES UNTIL 600 PM CDT... At 520 PM CDT, Doppler radar was tracking a strong thunderstorm near New Brockton, or near Enterprise, moving north at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Enterprise, Fort Rucker, Level Plains, New Brockton, Ariton, Mixons Crossroads, Lucile, Gerald, Turner Crossroads, Lowry Mill, Central City, Clintonville, Roeton, Camp Alaflo Bsa, Clowers Crossroads, Arcus, Enterprise Municipal A/P, Hwy 231 Pea River Bridge, Woodland Grove Church and Java. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3162 8567 3120 8578 3119 8597 3162 8599 TIME...MOT...LOC 2220Z 183DEG 23KT 3138 8586 11-NGUYEN
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 1:03 PM CDT | Special Weather Statement | TAE | Dixie | 27 min |
| Jul 29, 1:37 PM CDT | Special Weather Statement | TAE | Holmes | 23 min |
| Jul 29, 1:50 PM CDT | Severe Thunderstorm Warning | TAE | Walton, Washington | 22 min |
| Jul 29, 2:11 PM CDT | Special Weather Statement | TAE | Calhoun | 34 min |
| Jul 29, 2:21 PM CDT | Special Weather Statement | TAE | Washington | 24 min |
| Jul 29, 2:42 PM CDT | Special Weather Statement | TAE | Washington | 33 min |
| Jul 29, 3:01 PM CDT | Special Weather Statement | TAE | Calhoun | 44 min |
| Jul 29, 3:34 PM CDT | Special Weather Statement | TAE | Gadsden | 41 min |
| Jul 29, 3:56 PM CDT | Special Weather Statement | TAE | Jackson | 49 min |
| Jul 29, 4:03 PM CDT | Special Weather Statement | TAE | Jackson | 42 min |
| Jul 29, 4:08 PM CDT | Special Weather Statement | TAE | Liberty | 52 min |
| Jul 29, 4:35 PM CDT | Special Weather Statement | TAE | Jackson | 40 min |
| Jul 29, 2:20 PM CDT | Special Weather Statement | TAE | Colquitt | 25 min |
| Jul 29, 4:48 PM CDT | Special Weather Statement | TAE | Lanier | 42 min |
| Jul 29, 4:56 PM CDT | Special Weather Statement | TAE | Decatur | 49 min |
| Jul 29, 5:45 PM CDT | Special Weather Statement | TAE | Lanier | 45 min |
| Jul 29, 5:59 PM CDT | Special Weather Statement | TAE | Brooks | 31 min |
| Jul 29, 6:26 PM CDT | Special Weather Statement | TAE | Brooks | 49 min |
| Jul 29, 5:53 PM CDT | Special Weather Statement | TAE | Dale | 52 min |
Nearby
Special Weather Statements in Alabama, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.